Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 1, 2016, 1:13 PM CST for Overton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2016, 1:13 PM CST (19:13 UTC)
- Expired
- Mar 1, 2016, 2:00 PM CST
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County Overton County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS84 KOHX 011913
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CST TUE MAR 1 2016
TNZ033-012000-
OVERTON TN-
113 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON COUNTY UNTIL 200 PM
CST...
AT 112 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...RICKMAN AND STANDING STONE STATE PARK.
LAT...LON 3653 8526 3651 8522 3650 8519 3636 8512
3629 8512 3623 8539 3623 8541 3637 8550
3640 8550 3653 8529 3654 8527
TIME...MOT...LOC 1912Z 240DEG 49KT 3635 8538
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 1, 12:01 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 1, 12:01 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1201 PM CST TUE MAR 1 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS WESTERN MIDDLE TN AT THIS TIME. STORMS REMAIN WELL BELOW STRONG/SEVERE LIMITS. FOR THE MOST PART...THE MID STATE IS NOW UNDER JUST A MARGINAL RISK EXCEPT ACROSS THE FAR SE WHERE A SLIGHT RISK CONTINUES TO RESIDE. INSTABILITIES SHOULD CLIMB A BIT MORE ACROSS EASTERN AREAS AND THUS...THE POTENTIAL FOR STRONG TO SEVERE TSTMS IS STILL IN PLAY EAST OF I-65. HOWEVER...STRONG LINEAR FORCING DOES NOT REALLY COME INTO PLAY UNTIL AFTER THE INSTABILITY AXIS PASSES TO OUR EAST. SO...OVERALL...FCST IS STILL IN GOOD SHAPE. NO MENTION OF STRONG TO SEVERE TSTMS IN THE GRIDS SO NO GRID MOD NEEDED. WILL GO AHEAD AND RESEND THE ZONES...ANYHOW. && .AVIATION... 18Z TAF DISCUSSION. PRE-FRONTAL BOUNDARY CONTINUES TO TRACK ACROSS THE MID-STATE... FOLLOWED CLOSELY BY INCOMING FRONTAL BOUNDARY. SHOWERS AND ISOLATED STORMS WILL CONTINUE TO AFFECT THE AREA THE BALANCE OF THE AFTERNOON...WITH SNOW SHOWERS POSSIBLE ACROSS THE PLATEAU LATER TONIGHT AS COLD AIR SETTLES IN. CIGS EXPECTED TO BOUNCE AROUND LARGELY IN THE VFR/MVFR RANGE...ALTHOUGH THEY MAY BE BRIEFLY LOWER. VSBYS EXPECTED TO DROP MAINLY WITH HEAVIER PRECIP. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........07 LONG TERM..................XXI
Hazardous weather outlook, Mar 1, 10:35 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1035 AM CST TUE MAR 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-021115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1035 AM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE THROUGH MID AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. SOME STORMS MAY BE STRONG TO SEVERE...WITH STRONG TO DAMAGING WIND AND HAIL THE MAIN THREAT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE ALONG THE CUMBERLAND PLATEAU EARLY THIS AFTERNOON. AS COLDER AIR MOVES INTO MIDDLE TENNESSEE LATE TUESDAY NIGHT...RAIN MAY MIX WITH LIGHT SNOW ACROSS THE CUMBERLAND PLATEAU BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY MORNING INTO TUESDAY AFTERNOON.
In the hours before
Special weather statement, Mar 1, 1:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CST TUE MAR 1 2016
TNZ033-012000-
OVERTON TN-
113 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON COUNTY UNTIL 200 PM
CST...
AT 112 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...RICKMAN AND STANDING STONE STATE PARK.
LAT...LON 3653 8526 3651 8522 3650 8519 3636 8512
3629 8512 3623 8539 3623 8541 3637 8550
3640 8550 3653 8529 3654 8527
TIME...MOT...LOC 1912Z 240DEG 49KT 3635 8538
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:20 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 25 min |
| Mar 1, 1:34 PM CST | Special Weather Statement | OHX | Pickett | 41 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.